Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 7, 2015, 5:59 PM CDT for Rice County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2015, 5:59 PM CDT (22:59 UTC)
- Expired
- May 7, 2015, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rice County, KS
The radar
The Wichita radar (KICT), 115 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:05 PM CDT | HAIL 1.25 | 4 Nw Raymond, KS | RELAYED VIA NWSCHAT. HAIL REPORTED AT 3RD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS53 KICT 072259
SVRICT
KSC159-072330-
/O.NEW.KICT.SV.W.0094.150507T2259Z-150507T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT THU MAY 7 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 630 PM CDT
* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHASE...OR 9
MILES EAST OF ELLINWOOD...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYONS...CHASE...BUSHTON...RAYMOND...FREDERICK AND SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3852 9848 3852 9819 3831 9815 3825 9847
3826 9847 3826 9848
TIME...MOT...LOC 2259Z 235DEG 19KT 3840 9841
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL2 follow-up statements
593
WWUS53 KICT 072311
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
611 PM CDT THU MAY 7 2015
KSC159-072330-
/O.CON.KICT.SV.W.0094.000000T0000Z-150507T2330Z/
RICE KS-
611 PM CDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN RICE COUNTY...
AT 610 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHASE...OR 9
MILES NORTHWEST OF LYONS...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT REPORTED HALF DOLLAR SIZE HAIL 5 MILES
NORTHWEST OF THE TOWN OF RAYMOND.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYONS...CHASE...BUSHTON...RAYMOND...FREDERICK AND SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3852 9848 3852 9819 3831 9815 3826 9848
TIME...MOT...LOC 2310Z 235DEG 19KT 3844 9834
HAIL...1.00IN
WIND...60MPH
$$
JAKUB543
WWUS53 KICT 072323
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT THU MAY 7 2015
KSC159-072332-
/O.EXP.KICT.SV.W.0094.000000T0000Z-150507T2330Z/
RICE KS-
623 PM CDT THU MAY 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RICE COUNTY WILL
EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3852 9848 3852 9819 3831 9815 3826 9848
TIME...MOT...LOC 2321Z 235DEG 19KT 3844 9834
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:38 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 7, 3:38 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT THU MAY 7 2015 .SYNOPSIS... ISSUED AT 334 PM CDT THU MAY 7 2015 SYNOPSIS...MID-AFTERNOON ANALYSIS INDICATES A COLD FRONT ORIENTED NORTHEAST-SOUTHWEST...BISECTING CENTRAL KS...WITH A PRE-FRONTAL CONVERGENCE ZONE A BIT FURTHER SOUTH OF THIS FEATURE. SCATTERED THUNDERSTORMS HAVE BEGUN TO ERUPT ALONG THESE FEATURES. FURTHER SOUTH...A LARGE THUNDERSTORM COMPLEX IS CURRENTLY PROGRESSING ACROSS WESTERN OKLAHOMA. NO SIGNIFICANT FEATURES ARE PRESENT IN THE UPPER LEVEL...WITH JUST MINOR/SUBTLE RIPPLES PROGRESSING NORTHEAST OVER THE REGION. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 334 PM CDT THU MAY 7 2015 ACTIVE PATTERN THUNDERSTORM-WISE SLATED THIS EVENING THROUGH THE WEEKEND. MUCH QUIETER AND COOLER WEATHER EXPECTED NEXT WEEK. WHILE SCATTERED STRONG/SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON-EVENING...AM NOT EXPECTING AN OUTBREAK OR WIDESPREAD HIGH- END SEVERE WEATHER. MAIN REASONS BEING: 1) LACK OF QUALITY DEEP LOW- LEVEL MOISTURE AND WIDESPREAD CLOUDS...PARTLY DUE TO WESTERN OK THUNDERSTORM COMPLEX. 2) MARGINAL DEEP LAYER SHEAR AND WEAK LOW- LEVEL SHEAR. HOWEVER...MODEST HEATING AND STEEP MID- LEVEL LAPSE RATES HAVE CONTRIBUTED TO MLCAPES AROUND 2000 J/KG...SO SOME OCCURRENCES OF QUARTER-GOLFBALL SIZE HAIL AND DAMAGING WINDS ARE POSSIBLE. WHILE A BRIEF/WEAK TORNADO CAN NEVER BE RULED OUT WITH SEVERE STORMS...MUCH WEAKER LOW-LEVEL SHEAR COMPARED TO YESTERDAY WILL LIKELY PREVENT MUCH OF A TORNADO THREAT...OTHER THAN SOME BRIEF LANDSPOUTS OVER CENTRAL KS. INCREASING LOW-LEVEL JET/MOISTURE TRANSPORT WILL FAVOR UPSCALE DEVELOPMENT THROUGH EASTERN KS OVERNIGHT. STORM MERGERS/TRAINING CELLS WILL FAVOR LOCALLY VERY HEAVY RAINFALL THROUGH TONIGHT. THE POTENTIAL FOR WIDESPREAD HIGHER-END SEVERE WEATHER APPEARS MOST LIKELY DURING THE AFTERNOON-EVENING OF FRIDAY AND SATURDAY. AMONG OTHER THINGS...THIS IS SUPPORTED BY THE CIPS ANALOGS. FRIDAY THREAT IS CONTINGENT ON HOW FAR SOUTH THE CONVECTIVE OUTFLOW/SYNOPTIC FRONT GETS TONIGHT. LATEST GUIDANCE SUGGESTS THIS BOUNDARY WILL SET-UP SOMEWHERE ACROSS SOUTHERN KS/NORTHERN OK BY PEAK HEATING. GIVEN RICH LOW-LEVEL MOISTURE...THERE ARE SOME CONCERNS ON EXTENSIVE CLOUD COVER HAMPERING DESTABILIZATION. NONETHELESS...IF THIS HURDLE IS OVERCOME...SUBTLE SHORTWAVE ALOFT APPROACHING FROM THE SOUTHWEST WILL LIKELY INITIATE CONVECTION BY MID-AFTERNOON OVER THE HIGH PLAINS. STRENGTHENING DEEP LAYER SHEAR VALUES WILL SUPPORT SUPERCELLS IN THE VICINITY OF THIS EAST-WEST BOUNDARY...AS WELL AS FURTHER WEST/SOUTHWEST IN VICINITY OF THE DRYLINE OVER SOUTHWEST KS AND WESTERN OK. FURTHERMORE...STRENGTHENING LOW-LEVEL SHEAR VALUES WILL SUPPORT THE POTENTIAL FOR ISOLATED TORNADOES...A FEW OF WHICH MAY BE STRONG. THINKING THE HIGHEST POTENTIAL FOR HIGHER-END SEVERE WEATHER WILL BE SOUTH-CENTRAL KS AND POINTS SOUTH AND WEST. WIDESPREAD STORMS WITH LOCALLY VERY HEAVY RAIN SHOULD SPREAD EAST ACROSS THE REGION FRIDAY NIGHT. THE POTENT SOUTHWEST CONUS TROUGH WILL EJECT NORTHEAST OVER THE PLAINS SATURDAY...ATOP AN INCREASING MOIST/UNSTABLE WARM SECTOR. GUIDANCE IS IN GOOD AGREEMENT WITH PLACEMENT AND TIMING OF SYNOPTIC FEATURES...WITH A SHARPENING DRYLINE EXPECTED OVER WESTERN PORTIONS OF KS/OK. STRONG FORCING...STRONG INSTABILITY AND STRENGTHENING LOW AND DEEP LAYER SHEAR WILL FAVOR A HIGH-END OUTBREAK OF SEVERE WEATHER ACROSS THE CENTRAL/SOUTHERN PLAINS...ESPECIALLY SATURDAY AFTERNOON THROUGH EVENING. HIGHEST THREAT CURRENTLY LOOKS GENERALLY ALONG/WEST OF THE FLINT HILLS. DEGREE OF LOW-LEVEL SHEAR AND INSTABILITY SHOULD FAVOR A HANDFUL OF STRONG/LONG-TRACKED TORNADOES ACROSS THE REGION...ALONG WITH VERY LARGE HAIL AND DAMAGING WINDS. PLEASE STAY TUNED...AS FRIDAY AND ESPECIALLY SATURDAY HAS THE POTENTIAL TO BE A LIFE-THREATENING...HIGH-IMPACT SEVERE WEATHER DAY. FURTHERMORE...WITH WET ANTECEDENT CONDITIONS AND EXPECTED MULTIPLE ROUNDS OF STORMS...HOISTED A FLASH FLOOD WATCH THROUGH SATURDAY NIGHT. ADK .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 334 PM CDT THU MAY 7 2015 MUCH QUIETER WEATHER EXPECTED NEXT WEEK...WITH SEASONABLY COOL TEMPERATURES STARTING OUT THE WEEK. COULD SEE PRECIPITATION CHANCES INCREASING BY MID-WEEK...BUT NOTHING MAJOR EXPECTED DUE TO MARGINAL MOISTURE/INSTABILITY AND WEAK FORCING. ADK && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1232 PM CDT THU MAY 7 2015 TRANSIENT MVFR CIGS MAY IMPROVE TO VFR THROUGH 21-22Z UNTIL DEEP MOIST CONVECTION REDEVELOPS ALONG THE SFC TROUGH AXIS. INITIAL STORMS MAY LINGER INTO THE LATE EVENING AND OVERNIGHT HOURS WHERE FLIGHT CATEGORIES WILL LIKELY BE REDUCED. BREEZY SOUTHERLY WINDS WILL BECOME NORTHEAST BEHIND A COLD FRONT WHICH MAY APPROACH THE HWY 54 CORRIDOR BEFORE STALLING. && .HYDROLOGY... ISSUED AT 334 PM CDT THU MAY 7 2015 WITH WET ANTECEDENT CONDITIONS AND EXPECTED MULTIPLE ROUNDS OF STORMS...HOISTED A FLASH FLOOD WATCH THROUGH SATURDAY NIGHT. WHILE RIVER FLOODING IN NOT IMMEDIATELY LIKELY...COULD SEE MODEST RISES ON AREA STREAM/RIVERS. PLEASE STAY TUNED FOR ANY FLOOD/FLASH FLOOD WARNINGS THAT MAY BE ISSUED OVER THE NEXT SEVERAL DAYS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 79 63 76 / 70 50 70 70 HUTCHINSON 59 75 61 76 / 70 50 70 70 NEWTON 60 76 61 76 / 70 50 70 70 ELDORADO 61 77 62 76 / 70 60 70 60 WINFIELD-KWLD 62 79 63 76 / 70 50 70 70 RUSSELL 56 70 57 74 / 60 40 60 70 GREAT BEND 56 72 58 73 / 60 50 60 70 SALINA 58 73 61 77 / 60 50 60 60 MCPHERSON 59 75 61 75 / 70 50 70 70 COFFEYVILLE 64 80 65 79 / 70 60 70 50 CHANUTE 63 79 64 79 / 70 60 70 50 IOLA 63 78 63 78 / 70 60 70 50 PARSONS-KPPF 64 80 64 79 / 70 60 70 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, May 7, 4:50 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 450 PM CDT THU MAY 7 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 450 PM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING ACROSS THE AREA. WHILE THE RISK FOR WIDESPREAD SEVERE WEATHER IS LOW...A HANDFUL OF STORMS WILL BE CAPABLE OF HALF-DOLLAR SIZE HAIL AND 60 MPH WINDS. ADDITIONALLY...VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE A CONCERN. PLEASE REFER TO THE FLASH FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORM CHANCES RAMP UP FOR FRIDAY AFTERNOON AND EVENING. THE THREAT FOR HIGH-END SEVERE WEATHER IS GREATEST OVER SOUTHERN PORTIONS OF SOUTH-CENTRAL KANSAS...MAINLY SOUTH TO SOUTHWEST OF A LINE EXTENDING FROM KINGMAN TO WICHITA TO SEDAN. VERY LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS...ALONG WITH THE POTENTIAL FOR A FEW TORNADOES. A STRONG TORNADO IS POSSIBLE. FURTHERMORE...AREAS OF HEAVY RAINFALL AND FLOODING WILL REMAIN POSSIBLE THROUGH FRIDAY NIGHT. THE SEVERE WEATHER THREAT SHOULD CONTINUE TO INCREASE FOR SATURDAY AFTERNOON AND EVENING. A SIGNIFICANT OUTBREAK OF SEVERE WEATHER APPEARS INCREASINGLY LIKELY...ESPECIALLY WEST OF THE FLINT HILLS. THE MAIN THREATS WILL BE STRONG...LONG-LIVED TORNADOES...VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. PLEASE REMAIN APPRISED OF THE WEATHER SITUATION FRIDAY AND ESPECIALLY SATURDAY...DUE TO THE POTENTIAL FOR THIS SIGNIFICANT...LIFE-THREATENING SEVERE WEATHER. THERE IS CHANCE OF SEVERE STORMS INTO EASTERN AND SOUTHEAST KANSAS SUNDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS...BUT A BRIEF TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED ACROSS THE REGION THROUGH AT LEAST SATURDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 7, 5:03 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 503 PM CDT THU MAY 7 2015 KSZ047-072230- BARTON KS- 503 PM CDT THU MAY 7 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 530 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GREAT BEND...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GREAT BEND...PAWNEE ROCK AND GREAT BEND AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3841 9902 3841 9859 3826 9875 3826 9902 TIME...MOT...LOC 2200Z 237DEG 11KT 3832 9885 DARMOFAL
Special weather statement, May 7, 5:17 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CDT THU MAY 7 2015
KSZ033-072245-
LINCOLN KS-
517 PM CDT THU MAY 7 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LINCOLN...MOVING NORTHEAST AT
25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN AND BARNARD.
LAT...LON 3922 9811 3920 9793 3917 9793 3898 9816
3906 9836 3922 9828
TIME...MOT...LOC 2215Z 226DEG 23KT 3905 9821
DARMOFALSpecial weather statement, May 7, 5:23 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 523 PM CDT THU MAY 7 2015 KSZ049-072300- SALINE KS- 523 PM CDT THU MAY 7 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN SALINE COUNTY IN CENTRAL KANSAS... * UNTIL 600 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SALINA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SALINA...NEW CAMBRIA AND SALINA AIRPORT. LAT...LON 3896 9741 3876 9760 3878 9781 3896 9780 TIME...MOT...LOC 2222Z 212DEG 18KT 3882 9768 DARMOFAL
Local storm report, May 7, 5:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL SALINA 38.82N 97.62W
05/07/2015 M0.88 INCH SALINE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME TO NICKEL SIZE HAIL.
&&
JMRSpecial weather statement, May 7, 5:31 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 531 PM CDT THU MAY 7 2015 KSZ032-072300- RUSSELL KS- 531 PM CDT THU MAY 7 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 600 PM CDT * AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GORHAM...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RUSSELL AND GORHAM. LAT...LON 3878 9903 3892 9904 3909 9903 3892 9874 TIME...MOT...LOC 2229Z 225DEG 11KT 3885 9903 DARMOFAL
Special weather statement, May 7, 5:46 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT THU MAY 7 2015
KSZ047-050-072315-
BARTON KS-RICE KS-
546 PM CDT THU MAY 7 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ELLINWOOD...MOVING NORTHEAST AT
25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ELLINWOOD...CHASE...BUSHTON AND SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3852 9842 3852 9840 3836 9822 3827 9850
3836 9861
TIME...MOT...LOC 2243Z 235DEG 20KT 3837 9849
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:01 PM CDT | Special Weather Statement | ICT | Harper | 44 min |
| May 6, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 54 min |
| May 6, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 63 min |
| May 6, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 34 min |
| May 6, 8:06 PM CDT | Special Weather Statement | ICT | Kingman | 39 min |
| May 6, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 34 min |
| May 6, 8:21 PM CDT | Special Weather Statement | ICT | Sumner | 39 min |
| May 6, 8:44 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| May 6, 8:59 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| May 6, 9:17 PM CDT | Special Weather Statement | ICT | Kingman | 43 min |
| May 6, 10:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 42 min |
| May 6, 10:17 PM CDT | Special Weather Statement | ICT | Sumner | 43 min |
| May 6, 11:23 PM CDT | Special Weather Statement | ICT | Butler | 37 min |
| May 7, 9:15 AM CDT | Special Weather Statement | ICT | Chautauqua | 45 min |
| May 7, 9:33 AM CDT | Special Weather Statement | ICT | Elk | 42 min |
| May 7, 10:22 AM CDT | Special Weather Statement | ICT | Greenwood | 53 min |
| May 7, 11:04 AM CDT | Special Weather Statement | ICT | Greenwood | 26 min |
| May 7, 11:26 AM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| May 7, 2:37 PM CDT | Special Weather Statement | ICT | Ellsworth | 23 min |
| May 7, 2:47 PM CDT | Tornado Warning | ICT | Barton | 17 min |
| May 7, 2:55 PM CDT | Special Weather Statement | ICT | Sumner | 35 min |
| May 7, 3:08 PM CDT | Special Weather Statement | ICT | Ellsworth, Saline | 37 min |
| May 7, 3:45 PM CDT | Special Weather Statement | ICT | Barton, Ellsworth | 30 min |
| May 7, 3:47 PM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 12 hr |
| May 7, 3:51 PM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| May 7, 4:25 PM CDT | Special Weather Statement | ICT | Elk | 35 min |
| May 7, 5:03 PM CDT | Special Weather Statement | ICT | Barton | 27 min |
| May 7, 5:13 PM CDT | Areal Flood Warning | ICT | Barton | 3 hr |
| May 7, 5:17 PM CDT | Special Weather Statement | ICT | Lincoln | 28 min |
| May 7, 5:23 PM CDT | Special Weather Statement | ICT | Saline | 37 min |
| May 7, 5:31 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| May 7, 5:36 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 39 min |
| May 7, 5:46 PM CDT | Special Weather Statement | ICT | Rice | 29 min |
| May 7, 6:09 PM CDT | Special Weather Statement | ICT | Russell | 21 min |
| May 7, 6:26 PM CDT | Special Weather Statement | ICT | Ellsworth | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.